EconPapers    
Economics at your fingertips  
 

Asymptotic Normality, When Regressors Have a Unit Root

Kenneth West ()

Econometrica, 1988, vol. 56, issue 6, 1397-1417

Abstract: Under fairly general conditions, ordinary least squares and linear instrumental variables estimators are asymptotically normal when a regression equation has nonstationary right hand side variables. Standard formulas may be used to calculate a consistent estimate of the asymptotic variance-covariance matrix of the estimated parameter vector, even if the disturbances are conditionally heteroskedastic and autocorrelated. So inference may proceed in the usual way. The key requirements are that the nonstationary variables share a common unit root and that the unconditional mean of their first differences is nonzero. Copyright 1988 by The Econometric Society.

Date: 1988
References: Add references at CitEc
Citations: View citations in EconPapers (145)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819881 ... O%3B2-K&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:56:y:1988:i:6:p:1397-1417

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:emetrp:v:56:y:1988:i:6:p:1397-1417